Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ji Ho Lee 3 Articles
Pulmonary thromboembolism following organophosphate intoxication: a case report
Ji Ho Lee
J Korean Soc Clin Toxicol. 2023;21(1):64-67.   Published online June 30, 2023
DOI: https://doi.org/10.22537/jksct.2023.00002
  • 331 View
  • 15 Download
AbstractAbstract PDF
Various symptoms manifest after organophosphate intoxication due to muscarinic, nicotinic, and central nervous system effects. Complications are common, and morbidity occurs due to respiratory center depression, cardiovascular complications, aspiration pneumonia, general weakness, and neurological symptoms. Some studies have reported a statistically significant association between organophosphate intoxication and deep vein thrombosis. However, cases of pulmonary thromboembolism (PTE) resulting from organophosphate poisoning are very rare. A 45-year-old male patient was transferred to our hospital after ingesting an unknown amount of an insecticide and receiving 6 L of gastric lavage at a local hospital. Other than nausea, no symptoms (e.g., dyspnea) were present, but a hemodynamic test showed an elevated lactic acid level, and metabolic acidosis worsened over time. Accordingly, we conducted initial treatment including continuous renal replacement therapy. After 7 hours, the poisoning analysis result was confirmed, and lambda-cyhalothrin and chlorpyrifos (0.441 µg/mL and 0.401 µg/mL, respectively) were detected. We introduced pralidoxime. Although no increase in pseudocholinesterase was found during hospitalization, continuous renal replacement therapy and pralidoxime were discontinued because the patient did not show symptoms of intermediate syndrome, including dyspnea and altered consciousness. The patient complained of abdominal pain on hospital day 8. Abdominal computed tomography was performed to evaluate the possibility of a corrosive injury to the stomach or esophagus, and we confirmed PTE. The D-dimer level was 1.96 mg/L (normal range, 0–0.55 mg/dL). A radiologic examination showed a PTE in the main pulmonary artery leading to the segmental pulmonary artery. After heparinization, the patient was discharged after being prescribed a vitamin K-independent oral anticoagulant. Through this case, we would like to emphasize the need for a thorough evaluation of clinical symptoms because atypical symptoms can occur after poisoning with organophosphate pesticides.
Arsenic Poisoning
Yang Ho Kim, Ji Ho Lee, Chang Sun Sim, Kyoung Sook Jeong
J Korean Soc Clin Toxicol. 2004;2(2):67-71.   Published online December 31, 2004
  • 75 View
  • 0 Download
AbstractAbstract PDF
Arsenic poisoning has three types of poisoning. First, acute arsenic poisoning is usually caused by oral intake of large amount of arsenic compound with purpose of homicide or suicide. Second, chronic arsenic poisoning is caused by inhalation of arsenic in the occupational setting or by long-term oral intake of arsenic-contaminated well water. Third, arsine poisoning occurs acutely when impurities of arsenic in non-ferrous metal react with acid. Clinical manifestation of acute arsenic poisoning is mainly gastrointestinal symptoms and cardiovascular collapse. Those of chronic poisoning are skin disorder and cancer. Arsine poisoning shows massive intravascular hemolysis and hemoglobinuria with acute renal failure. Exposure evaluation is done by analysis of arsenic in urine, blood, hair and nail. Species analysis of arsenic is very important to evaluate inorganic arsenic acid and mono methyl arsenic acid (MMA) separated from dimethyl arsenic acid (DMA) and trimethyl arsenic acid (TMA) which originate from sea weed and sea food. Treatment with dimercaprol (BAL) is effective in acute arsenic poisoning only.
Chemical Asphyxiants - Cyanides and Hydrogen Sulfides
Yang Ho Kim, Young Hee Choi, Choong Ryeol Lee, Ji Ho Lee, Cheolln Yoo, Hun Lee
J Korean Soc Clin Toxicol. 2003;1(1):12-20.   Published online June 30, 2003
  • 75 View
  • 1 Download
AbstractAbstract PDF
Cyanides and hydrogen sulfide ($H_2S$) are major chemical asphyxiants. They have common mechanism of action which inhibit cellular respiration and induce histotoxic hypoxia. They do not generate ATP, and all processes dependent on ATP are stopped. No extraction of $O_2$ from blood decreases AV $O_2$ differences, and the shift to anaerobic glycolysis brings about lactic acidosis with high anion gap. The mainstay of the treatment is rapid treatment with appropriate use of antidotes. However, there are several differences between cyanides and $H_2S$. First, $H_2S$ is not metabolized by enzymes such as thiosulfate. Thus thiosulfate does not play any role in treatment of $H_2S$. Second, $H_2S$ is a more potent inhibitor of cytochrome aa3 than cyanide. Third, $H_2S$ induces more divergent neurologic sequele than cyanide. Finally, $H_2S$ is not absorbed via skin.

JKSCT : Journal of The Korean Society of Clinical Toxicology